Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

How can treat overwhelming anxiety?

I m a 20 year old female,but sometimes I have what has been diagnosed as anxiety attacks where my blood pressure hits stroke level and I m unconsolable..I ve had to be sedated with adivan before and now these attacks wake me from my sleep about 3 times a week and force me to medicate with klonipin. I do have random fears of bridges,water,intruders,cleanliness..but none of this affects me when I am asleep..sometimes the chest pain is so bad I vomit.what s wrong??
Asked On : Mon, 24 Jan 2011
Answers:  5 Views:  300
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thamks for your query. The anxiety symptoms you are describing fits into panic attacks and specific phobias. I would suggest you undergo a thorough psychiatric evaluation focussing on anxiety spectrum disorders. We have effective anti-anxiety agents like SSRI's as well as psychotherapy techniques like exposure and response prevention to help you. Hope you found the information useful. Wish you speedy recovery.
Dr Sundar
Answered: Thu, 14 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Psychiatrist Dr. Srinivasa S.R.R.Y.'s  Response
THanks for writing to Health Care magic
Ativan is lorazepam and Klonipin is clozapine. These are sedative anxiolytics and they give temporary relief of anxiety. They are also habit forming. Anxiety disorder needs to be treated with anxiolytic antidepressants like SSRIs which are the main stay of treatment. You should also try relaxation excercises like meditation, yoga, breathing excercises. Other modes of psychotherapy like cognitive behavior therapy etc can be used. Consult a good psychiatrist for help
Thanks and regards
Answered: Wed, 1 May 2013
I find this answer helpful

 1 user finds this helpful

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

You should see a Psychiatrist...proper assessment is the basic need.
A times, a second opinion may help
Most of them can be managed well / drugs and their dosages have to be tailored to individual requirements...simply taking on ativan on demand will not help / there are several classes of drugs and several drugs in each class - your doctor will give appropriate prescription...
See your doctor...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 2 May 2013
I find this answer helpful
Psychiatrist Dr. Jagadeesan's  Response
You seem to be having GAD ( Generalized Anxiety disorder) The drugs you have mentioned only produce short term relief and do not modify the disorder but give only symptomatic reprieve. The cause for this is serotonin imbalance in your brain. You nedd a class of drugs called SSRI's. Consult a Psychiatrist
Answered: Sun, 5 Jun 2011
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. B Raghavendra's  Response
Klonipin and Ativan are what we called as benzodiazapines, a class of drugs which are addictive in long run i.e more than 4-6 weeks. In view of this, guidelines say that they should not be more than that. Also, they help with the symptoms but not the root cause of anxiety. Hence, it is only a temporary measure. And in view of the tolerance developed by the body, you will need increasing dose of these medicines for ever. Hence the advice is to go for medicines which target the root cause under guidance of doctor or talking therapies if you don't like medicines, both of which can provide long term help.

Good Luck.
Answered: Tue, 25 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor